zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Markov branching processes with instantaneous immigration. (English) Zbl 0695.60080
Markov branching processes with instantaneous immigration possess the property that immigration occurs immediately the number of particles reaches zero, i.e. the conditional expectation of sojourn time at zero is zero. We consider the existence and uniqueness of such a structure. We prove that if the sum of the immigration rates is finite then no such structure can exist, and we provide a necessary and sufficient condition for existence for the case in which this sum is infinite. Study of the uniqueness problem shows that for honest processes the solution is unique.

MSC:
60J80Branching processes
References:
[1]Athreya, K.B., Ney, P.E.: Branching processes. Berlin Heidelberg New York: Springer 1972
[2]Chung, K.L.: Markov chains with stationary transition probabilities. Berlin Heidelberg New York: Springer 1967
[3]Chung, K.L.: Lectures on boundary theory for Markov chains. Ann. Math. Stud.65 (1970)
[4]Doney, R.A.: A note on some results of Schuh. J. Appl. Probab.21, 192-196 (1984) · Zbl 0532.60080 · doi:10.2307/3213678
[5]Doob, J.L.: Markoff chains-denumerable case. Trans. Am. Math. Soc.58, 455-473 (1945)
[6]Doob, J.L.: Stochastic processes. New York: Wiley 1953
[7]Feller, W.: On the integro-differential equations of purely discontinuous Markov processes. Trans. Am. Math. Soc.48, 488-515 (1940) · doi:10.1090/S0002-9947-1940-0002697-3
[8]Foster, J.H.: A limit theorem for a branching process with state-dependent immigration. Ann. Math. Statist.42, 1773-1776 (1971) · Zbl 0245.60063 · doi:10.1214/aoms/1177693182
[9]Freedman, D.: Markov chains. Berlin Heidelberg New York: Springer 1983
[10]Harris, T.E.: The theory of branching processes. Berlin Heidelberg New York: Springer 1963
[11]Hille, E.: Functional analysis and semi-groups. Colloq. Publ., Am. Math. Soc. (1948)
[12]Kemeny, J.G., Snell, J., Knapp, A.W.: Denumerable Markov chains. Princeton: Van Nostrand 1966
[13]Kendall, D.G.: Some analytical properties of continuous stationary Markov transition functions. Trans. Am. Math. Soc.78, 529-540 (1955) · doi:10.1090/S0002-9947-1955-0067401-2
[14]Kendall, D.G., Reuter, G.E.H.: Some pathological Markov processes with a denumerable infinity of states and the associated semigroups of operators onl. Proc. Intern. Congr. Math. Amsterdam, Vol. III, pp. 377-415 (1954)
[15]Kolmogorov, A.N.: On the differentiability of the transition probabilities in stationary Markov processes with a denumerable number of states. Moskov. Gos. Univ. U?enye Zapiski Matematika.148, 53-59 (1951)
[16]Lévy, P.: Complément à l’étude des processus de Markoff. Ann. Sci. Éc. Norm. Supér. (3),69, 203-212 (1952)
[17]Mitov, K.V., Vatutin, V.A., Yanev, N.M.: Continuous-time branching processes with decreasing state-dependent immigration. Adv. Appl. Probab.16, 697-714 (1984) · Zbl 0549.60079 · doi:10.2307/1427337
[18]Neveu, J.: Lattice methods and submarkovian processes. Proc. 4th Berk. Symp. Math. Statist. Prob., Vol 2, pp. 347-391. University of California Press (1960)
[19]Pakes, A.G.: A branching process with a state-dependent immigration component. Adv. Appl. Probab.3, 301-314 (1971) · Zbl 0224.60040 · doi:10.2307/1426173
[20]Pakes, A.G.: Some results for non-supercritical Galton-Watson processes with immigration. Math. Biosci. 24, 71-92 (1975) · Zbl 0305.60041 · doi:10.1016/0025-5564(75)90068-1
[21]Pakes, A.G.: On the age distribution of a Markov chain. J. Appl. Probab.15, 65-77 (1978) · Zbl 0374.60087 · doi:10.2307/3213237
[22]Reuter, G.E.H.: Denumerable Markov processes and the associated semigroup onl. Acta. Math.97, 1-46 (1957) · Zbl 0079.34703 · doi:10.1007/BF02392391
[23]Reuter, G.E.H.: Denumerable Markov processes (II). J. Lond. Math. Soc.34, 81-91 (1959) · Zbl 0089.13803 · doi:10.1112/jlms/s1-34.1.81
[24]Reuter, G.E.H.: Denumerable Markov processes (III). J. Lond. Math. Soc.37, 63-73 (1962) · Zbl 0114.33604 · doi:10.1112/jlms/s1-37.1.63
[25]Reuter, G.E.H.: Remarks on a Markov chain example of Kolmogorov. Z. Wahrscheinlichkeitstheor. Verw. Geb.13, 315-320 (1969) · Zbl 0176.47803 · doi:10.1007/BF00539207
[26]Schuh, H.J.: Sums of i.i.d. random variables and an application to the explosion criterion for Markov branching processes. J. Appl. Probab.19, 29-38 (1982) · Zbl 0482.60047 · doi:10.2307/3213913
[27]Seneta, E.: Regularly varying functions. (Lect. Notes Math. vol. 508) Berlin Heidelberg New York: Springer 1976
[28]Williams, D.: A note on theQ-matrices of Markov chains. Z. Wahrscheinlichkeitstheor. Verw. Geb.7, 116-121 (1967) · Zbl 0178.20304 · doi:10.1007/BF00536325
[29]Williams, D.: Diffusions, Markov processes and martingales, vol. 1. Foundations. New York: Wiley 1979
[30]Yamazato, M.: Some results on continuous time branching processes with state-dependent immigration. J. Math. Soc. Japan,27, 479-496 (1975) · Zbl 0303.60081 · doi:10.2969/jmsj/02730479
[31]Yosida, K.: On the differentiability and the representation of one-parameter semi-groups of linear operators. J. Math. Soc. Japan,1, 15-21 (1948) · Zbl 0037.35302 · doi:10.2969/jmsj/00110015